ArticleCureus2026
Beware the Ides of Chemotherapy: A Report on Hyperammonemic Encephalopathy Induced by FOLFOX-6 (5-Fluorouracil, Leucovorin, and Oxaliplatin).
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
10 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Hyperammonemic encephalopathy is an uncommon but potentially life-threatening and reversible cause of acute altered sensorium, most often associated with hepatic dysfunction but increasingly recognized in patients receiving chemotherapy. We report the case of a 50-year-old woman who developed progressive disorientation and reduced responsiveness one hour after completing her first cycle of FOLFOX-6 (5-fluorouracil, leucovorin, and oxaliplatin) following hemicolectomy for splenic flexure carcinoma. Initial neuroimaging and infectious workup were unremarkable. Despite correction of transient renal dysfunction, neurological status did not improve. Serum ammonia was markedly elevated, and a diagnosis of non-hepatic hyperammonemic encephalopathy secondary to chemotherapy was made. Prompt discontinuation of FOLFOX and initiation of lactulose resulted in rapid and complete clinical recovery. This case highlights the importance of early recognition of chemotherapy-induced metabolic encephalopathy, particularly fluoropyrimidine-associated toxicity, and emphasizes serum ammonia estimation in unexplained post-chemotherapy neurological deterioration to ensure timely management and favorable outcomes.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.